answersLogoWhite
Ask
Pregnancy Health and Safety (Prenatal Care)
Depo-Provera
Resident Evil Video Games

Will being on the depo shot for six years increase your chances of bone loss?

798081
Answer

Top Answer
User Avatar
Wiki User
2008-01-17 00:40:54
2008-01-17 00:40:54

Some researchers confirm that the birth control Depo-Provera causes significant bone loss in women who use it for long periods, but the loss appears largely reversible. Women using the injectable contraceptive lost bone density at a rate of just over 1% per year, compared with no loss among women who did not use this form of birth control. Those using Depo-Provera continuously for three years had bone loss comparable to that seen in women going through menopause. Studies have shown and increase in bone loss from depo users, the second i heard about that I immediatly stopped using it. Why take the risk? There's plenty of healthier/safer birth control methods out there. Well I was on the dep for 8 years and not until this year when I went to Planned Parent Hood, did I find out the truth. I think that is a big problem and the doctor and nurses at the major hospitals that I went to should get punished for it. I am only 26, yet my body aches all the time. I fell on my knee and it hasn't been the same since, is it because of bone density, I don't know. i most certainly do not have $300 to take the bone density test. I think the hospital should have to pay! I was on depo for 12 years, and loved it. However, when I went for my yearly exam in January. I was advised to find another alternative, due to the findings that depo can cause a reduction in bone density. My doctor ordered a bone dexiscan to measure the amount of bone loss currently present. The results showed that I was in the early stages of osteoporosis. I will be 30 years old this year. I do not want to prohibit anyone from using this, but advise anyone concidering it to speak at length with their doctor concerning all side effects and how long should take this product. I don't blame anyone for my condition, after all it was my choice to continue taking depo for this many years, I would still be on it if I felt it was safe for me. There are many options available today that can provide the same results as depo, look at all before making a decision. I'm on depo, and before going on it my doctor had told me that in some cases you can lose bone density, but that's only with certain people, it depends on your body and family. You should talk to your doctor about the information if you're thinking about depo.

1
0

Related Questions

User Avatar

After a week or so, the bone will start to be alot more flexible. This will increase the chances of the bone starting to dissolve. The effects may end up showing the chicken bone alot less structured and start to loose its original state of matter.

User Avatar

increase height using bone lengthing operation.

User Avatar

According to some research, the parathyroid hormone could increase bone density.

User Avatar

You can increase your bone strength by taking Calcium. As you get older you will need more amounts of calcium in your diet.

User Avatar

A penis is a muscle not a bone, go back to school


Copyright © 2020 Multiply Media, LLC. All Rights Reserved. The material on this site can not be reproduced, distributed, transmitted, cached or otherwise used, except with prior written permission of Multiply.